Alert archive / Tennessee / Flash Flood Warnings in 2022

Flash Flood Warning 12, NWS Nashville, TN

August 10, 20224 counties in Tennessee

NWS Nashville, TN issued this flash flood warning at Aug 10, 2022, 11:36 AM CDT for 4 counties in Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2022, 11:36 AM CDT (16:36 UTC)
Expired
Aug 10, 2022, 2:00 PM CDT
In force
2 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Bedford County, TN, Giles County, TN, Marshall County, TN, Maury County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 560 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
560 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

532 
WGUS54 KOHX 101636
FFWOHX
TNC003-055-117-119-101900-
/O.NEW.KOHX.FF.W.0012.220810T1636Z-220810T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1136 AM CDT Wed Aug 10 2022

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Northwestern Bedford County in middle Tennessee...
  Northern Giles County in middle Tennessee...
  Marshall County in middle Tennessee...
  Southeastern Maury County in middle Tennessee...

* Until 200 PM CDT.

* At 1136 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Columbia, Shelbyville, Lewisburg, Pulaski, Mount Pleasant, Chapel 
  Hill, Cornersville, Lynnville, Culleoka, I-65 East Of Columbia, 
  Farmington, Belfast and Unionville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3543 8721 3567 8721 3567 8667 3555 8643
      3540 8664 3520 8693 3521 8720 3542 8721

FLASH FLOOD...RADAR INDICATED

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 9:30 AM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 10, 9:30 AM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
930 AM CDT Wed Aug 10 2022

...New UPDATE...

.UPDATE...
Issued at 917 AM CDT Wed Aug 10 2022

With the same warm, humid, and unstable air mass in place, showers
and storms will once again blossom in the afternoon. The slow approach
of a frontal zone from the Ohio Valley and falling heights with a
mid level trough will add to the forcing, so coverage should be
even greater than yesterday. "Almost everybody" will get some
rain this afternoon and evening. As noted in the early morning
discussion, precipitable water values will be around 2 inches
through the day with weak shear and slow storm movement (east
northeast 10-15mph). This will set the stage for efficient
rainfall rates and possible localized flooding. Also, local gusty
winds over 50mph will be possible with the strongest storms.

As the surface boundary moves through our area Thursday, most of
the showers and storms will focus south of I-40, then the rain
will shut off by Friday as we begin to enjoy much less humid air.

&&

.SHORT TERM...
(Today through Thursday)
Issued at 219 AM CDT Wed Aug 10 2022

Rinse and repeat another day. Today looks very similar to
yesterday except Pwat values are even higher. Values today look to
max out around 2-2.1". Shear will remain weak today with minimal
storm motion, so localized flooding will be a threat once again.
In addition, enough CAPE will exist again for an isolated strong
wind threat this afternoon. We will start seeing some movement in
the upper air pattern as a trough digs southeastward out of the
northern plains on Thursday. Ahead of this, a surface front will
slowly push through the area on Thursday. Showers and storms can
be expected ahead of the front. Shear will remain weak, so an
organized severe threat is not expected with the frontal passage.

&&

.LONG TERM...
(Thursday Night through next Wednesday)
Issued at 219 AM CDT Wed Aug 10 2022

The shower and storm activity will cease Thursday night as drier
air filters in from the north. Friday looks dry with dew points
falling through the day. Highs should stay in the low to mid 80s
areawide. Friday night will be the coolest night of the forecast
with lows in the upper 50s to lower 60s. The nice weather will
continue through the weekend with pleasant humidity and tolerable
temperatures. While still not bad, Sunday will see moisture and
temperatures begin to creep up as the western upper high tries to
expand eastward. As we move into next week, our area will be
sandwiched between the upper high and the influences of the large
eastern trough. A couple of disturbance could ride along the
northwesterly upper flow triggering a few showers and storms on
Monday and Tuesday. The latest runs of the Euro and GFS have
another cold front sweep through the area late Tuesday bringing
another reprieve from the heat and humidity on Wednesday. We'll
keep our fingers crossed!

&&

.AVIATION...
(12Z TAFS)
Issued at 653 AM CDT Wed Aug 10 2022

Showers and storms will be on the docket again today. Activity
will increase in the afternoon and the most likely impacts to
terminals will be during that time. Heavy rainfall could decrease
visibilities and lower cigs. Coverage will decrease in the
evening, but cigs are expected to lower after midnight. Patchy fog
may impact CKV and CSV after 06z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      87  71  88  68 / 100  80  50   0
Clarksville    86  69  88  66 /  80  70  20   0
Crossville     80  67  79  64 /  90  90  70   0
Columbia       87  70  87  67 /  90  80  50  10
Cookeville     83  69  82  65 /  90  90  60   0
Jamestown      80  67  79  63 /  90  90  50   0
Lawrenceburg   85  70  84  66 /  80  70  60  20
Murfreesboro   88  70  87  67 /  90  80  50   0
Waverly        87  70  88  67 /  90  70  20   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE.......13
SHORT TERM...Reagan
LONG TERM....Reagan
AVIATION.....Whitehead
Hazardous weather outlook, Aug 10, 2:57 AM CDT, 8 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
257 AM CDT Wed Aug 10 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-110800-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
257 AM CDT Wed Aug 10 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A few slow-moving storms could produce heavy rain leading to localized
flooding. In addition, a few storms could produce isolated damaging
wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

10

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 11:14 AM CDTAreal Flood AdvisoryOHXGrundy3 hr
Aug 10, 11:21 AM CDTAreal Flood AdvisoryOHXBedford, Giles, Marshall, Maury15 min
Aug 10, 1:08 PM CDTAreal Flood AdvisoryOHXBedford, Cannon, Coffee, DeKalb, Marshall, Maury and 3 more2 hr
Aug 10, 1:12 PM CDTAreal Flood AdvisoryOHXDeKalb, Jackson, Overton, Putnam, White3 hr

Nearby

Flash Flood Warnings in Tennessee, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.